Alert archive / New Mexico / Red Flag Warnings in 2014

Red Flag Warning 23, NWS El Paso, TX

May 18, 20147 counties in New Mexico

NWS El Paso, TX issued this red flag warning at May 18, 2014, 7:19 AM MDT for 7 counties in New Mexico. It took effect at May 18, 2014, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 18, 2014, 7:19 AM MDT (13:19 UTC)
In effect from
May 18, 2014, 12:00 PM MDT
Expired
May 18, 2014, 7:59 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM

The radar

The Holloman AFB radar (KHDX), 119 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 1.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2014-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2014-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4925 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

877 
WWUS84 KEPZ 181319
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
719 AM MDT SUN MAY 18 2014

...CRITICAL FIRE WEATHER CONDITIONS WITH EXTREME DRYNESS SUNDAY
AND MONDAY...

.A RIDGE OF HIGH PRESSURE ALOFT WILL MOVE EAST OF THE AREA
TODAY...ALLOWING FOR HOT/DRY SOUTHWEST WINDS TO INCREASE THIS
AFTERNOON. MAX TEMPERATURES WILL BE 6 TO 10 DEGREES ABOVE AVERAGE
TODAY AND MONDAY WHILE MINIMUM RELATIVE HUMIDITY VALUES FALL
BELOW 5 PERCENT...EVEN IN SOME HIGHER TERRAIN AREAS. OVERNIGHT RH
RECOVERY WILL BE VERY POOR...WITH MAX RH VALUES IN THE TEENS
EXPECTED. DEEP MIXING AND EXTREMELY DRY CONDITIONS ALOFT WILL
ALSO YIELD HAINES INDEX VALUES AROUND 6 BOTH SUNDAY AND MONDAY.
WINDS AT THE 20-FOOT LEVEL WILL ALSO APPROACH OR EXCEED 20 MPH IN
MANY LOCATIONS...LEADING TO CRITICAL FIRE WEATHER CONDITIONS...
BUT THE EMPHASIS WITH TODAY AND MONDAY IS ON THE EXTREMELY LOW
HUMIDITY...DRY FUELS...AND HIGH HAINES INDEX.

TXZ055-056-181430-
/O.CAN.KEPZ.FW.A.0018.140519T1800Z-140520T0300Z/
EL PASO-HUDSPETH-
719 AM MDT SUN MAY 18 2014

...FIRE WEATHER WATCH IS CANCELLED FOR FAR WEST TEXAS FIRE WEATHER
ZONES 055 AND 056...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE FIRE WEATHER WATCH.

WINDS AT THE 20-FOOT LEVEL WILL BE IN THE 10 TO 15 MPH RANGE
SUNDAY... AND AROUND 12 TO 16 MPH RANGE MONDAY...WHICH IS BELOW
RED FLAG CRITERIA.

HOWEVER...EXTREMELY LOW HUMIDITY VALUES AND VERY DRY FUELS WILL
PERSIST. BURNING IS NOT RECOMMENDED ESPECIALLY IN DRY GRASSY
AREAS.

$$

NMZ110-111-113-182100-
/O.UPG.KEPZ.FW.A.0018.140519T1800Z-140520T0300Z/
/O.NEW.KEPZ.FW.W.0024.140519T1800Z-140520T0300Z/
/O.NEW.KEPZ.FW.W.0023.140518T1800Z-140519T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
CAPITAN AND SACRAMENTO MOUNTAINS-
719 AM MDT SUN MAY 18 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING DUE TO STRONG WINDS AND EXTREMELY LOW HUMIDITY...

* AREA AFFECTED: PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL NEW
  MEXICO INCLUDING FIRE WEATHER ZONES 110...PORTIONS OF 111 IN
  SOUTHERN HIDALGO COUNTY...AND 112. THIS INCLUDES THE GILA AND
  LINCOLN NATIONAL FORESTS.

* TIMING: TODAY FROM NOON TO 8 PM MDT.

* HUMIDITY: MINIMUM RH 2 TO 5 PERCENT. 

* HAINES INDEX: 6.

* WIND: SOUTHWEST AROUND 20 MPH AT THE 20-FOOT LEVEL WITH GUSTS
  TO 30 MPH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.


...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY DUE TO
STRONG WINDS AND EXTREMELY LOW HUMIDITY...

* AREA AFFECTED: ALL OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO
  INCLUDING FIRE WEATHER ZONES 110...111...112...AND 113. THIS
  INCLUDES THE GILA AND LINCOLN NATIONAL FORESTS.

* TIMING: MONDAY FROM NOON TO 9 PM MDT.

* HUMIDITY: MINIMUM RH 2 TO 6 PERCENT.

* RH RECOVERY: VERY POOR SUNDAY NIGHT INTO MONDAY MORNING WITH
  MAX RH RANGING FROM 8 TO 14 PERCENT.

* HAINES INDEX: 5 TO 6.

* WIND: WEST-SOUTHWEST AROUND 20 MPH AT THE 20-FOOT LEVEL WITH
  GUSTS TO 30 MPH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ112-182100-
/O.UPG.KEPZ.FW.A.0018.140519T1800Z-140520T0300Z/
/O.NEW.KEPZ.FW.W.0024.140519T1800Z-140520T0300Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
719 AM MDT SUN MAY 18 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY DUE TO 
STRONG WINDS AND EXTREMELY LOW HUMIDITY...

* AREA AFFECTED: ALL OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO
  INCLUDING FIRE WEATHER ZONES 110...111...112...AND 113. THIS
  INCLUDES THE GILA AND LINCOLN NATIONAL FORESTS.

* TIMING: MONDAY FROM NOON TO 9 PM MDT.

* HUMIDITY: MINIMUM RH 2 TO 6 PERCENT.

* RH RECOVERY: VERY POOR SUNDAY NIGHT INTO MONDAY MORNING WITH
  MAX RH RANGING FROM 8 TO 14 PERCENT.

* HAINES INDEX: 5 TO 6.

* WIND: WEST-SOUTHWEST AROUND 20 MPH AT THE 20-FOOT LEVEL WITH
  GUSTS TO 30 MPH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

HARDIMAN
2 follow-up statements
101 
WWUS84 KEPZ 182033
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
233 PM MDT SUN MAY 18 2014

...CRITICAL FIRE WEATHER CONDITIONS WITH EXTREME DRYNESS SUNDAY
AND MONDAY...

.A RIDGE OF HIGH PRESSURE ALOFT WILL MOVE EAST OF THE AREA
TODAY...ALLOWING FOR HOT/DRY SOUTHWEST WINDS TO INCREASE THIS
AFTERNOON. MAX TEMPERATURES WILL BE 6 TO 10 DEGREES ABOVE AVERAGE
TODAY AND MONDAY WHILE MINIMUM RELATIVE HUMIDITY VALUES FALL
BELOW 5 PERCENT...EVEN IN SOME HIGHER TERRAIN AREAS. OVERNIGHT RH
RECOVERY WILL BE VERY POOR...WITH MAX RH VALUES IN THE TEENS
EXPECTED. DEEP MIXING AND EXTREMELY DRY CONDITIONS ALOFT WILL
ALSO YIELD HAINES INDEX VALUES AROUND 6 BOTH SUNDAY AND MONDAY.
WINDS AT THE 20-FOOT LEVEL WILL ALSO APPROACH OR EXCEED 20 MPH IN
MANY LOCATIONS...LEADING TO CRITICAL FIRE WEATHER CONDITIONS...
BUT THE EMPHASIS WITH TODAY AND MONDAY IS ON THE EXTREMELY LOW
HUMIDITY...DRY FUELS...AND HIGH HAINES INDEX.

NMZ110-111-113-190200-
/O.CON.KEPZ.FW.W.0023.000000T0000Z-140519T0200Z/
/O.CON.KEPZ.FW.W.0024.140519T1800Z-140520T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
CAPITAN AND SACRAMENTO MOUNTAINS-
233 PM MDT SUN MAY 18 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
DUE TO STRONG WINDS AND LOW HUMIDITY...

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
MONDAY DUE TO STRONG WINDS AND LOW HUMIDITY...

* AREA AFFECTED: PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL NEW 
  MEXICO INCLUDING FIRE WEATHER ZONES 110...PORTIONS OF 111 IN 
  SOUTHERN HIDALGO COUNTY...AND 112. THIS INCLUDES THE GILA AND 
  LINCOLN NATIONAL FORESTS. 

* TIMING: TODAY FROM NOON TO 8 PM MDT.

* HUMIDITY: MINIMUM RH 2 TO 5 PERCENT.

* HAINES INDEX: 6.

* WIND: SOUTHWEST AROUND 20 MPH AT THE 20-FOOT LEVEL WITH GUSTS 
  TO 30 MPH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.


...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
MONDAY DUE TO STRONG WINDS AND EXTREMELY LOW HUMIDITY...

* AREA AFFECTED: ALL OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO 
  INCLUDING FIRE WEATHER ZONES 110...111...112...AND 113. THIS 
  INCLUDES THE GILA AND LINCOLN NATIONAL FORESTS. 

* TIMING: MONDAY FROM NOON TO 9 PM MDT.

* HUMIDITY: MINIMUM RH 3 TO 7 PERCENT.

* RH RECOVERY: VERY POOR SUNDAY NIGHT INTO MONDAY MORNING WITH 
  MAX RH RANGING FROM 8 TO 14 PERCENT.

* HAINES INDEX: 5 TO 6.

* WIND: WEST-SOUTHWEST AROUND 20 MPH AT THE 20-FOOT LEVEL WITH 
  GUSTS TO 30 MPH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ112-190200-
/O.CON.KEPZ.FW.W.0024.140519T1800Z-140520T0300Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
233 PM MDT SUN MAY 18 2014

...RED FLAG WARNING REMAINS IN EFFECT MONDAY FROM NOON TO 9 PM
MDT DUE TO STRONG WINDS AND LOW HUMIDITY...

* AREA AFFECTED: ALL OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO 
  INCLUDING FIRE WEATHER ZONES 110...111...112...AND 113. THIS 
  INCLUDES THE GILA AND LINCOLN NATIONAL FORESTS. 

* TIMING: MONDAY FROM NOON TO 9 PM MDT.

* HUMIDITY: MINIMUM RH 3 TO 7 PERCENT.

* RH RECOVERY: VERY POOR SUNDAY NIGHT INTO MONDAY MORNING WITH 
  MAX RH RANGING FROM 8 TO 14 PERCENT.

* HAINES INDEX: 5 TO 6.

* WIND: WEST-SOUTHWEST AROUND 20 MPH AT THE 20-FOOT LEVEL WITH 
  GUSTS TO 30 MPH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

HARDIMAN
590 
WWUS84 KEPZ 190159
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
759 PM MDT SUN MAY 18 2014

...CRITICAL FIRE WEATHER CONDITIONS WITH EXTREME DRYNESS MONDAY
AND POSSIBLY TUESDAY...

.A RIDGE OF HIGH PRESSURE ALOFT HAS MOVED EAST OF THE AREA
THIS WILL ALLOW HOT/DRY SOUTHWEST TO WEST WINDS TO RETURN
MONDAY AHEAD OF A BROAD EAST-WEST UPPER TROUGH CENTERED OF THE
PACIFIC NORTHWEST COAST. MAX TEMPERATURES WILL BE 6 TO 10 DEGREES
ABOVE AVERAGE MONDAY AND TUESDAY WHILE MINIMUM RELATIVE HUMIDITY
VALUES WILL REMIAN BELOW 10 PERCENT OVER MOST AREAS...EVEN IN SOME
HIGHER TERRAIN AREAS. OVERNIGHT RH RECOVERY WILL BE VERY POOR...WITH
MAX RH VALUES MOSTLY IN THE TEENS EXPECTED. DEEP MIXING AND
EXTREMELY DRY CONDITIONS ALOFT WILL ALSO YIELD HAINES INDEX VALUES
OF 5 TO 6 BOTH MONDAY AND TUESDAY. WINDS AT THE 20-FOOT LEVEL WILL
ALSO APPROACH OR EXCEED 20 MPH IN MANY LOCATIONS...LEADING TO
CRITICAL FIRE WEATHER CONDITIONS...HOWEVER THE EMPHASIS THROUGH
TUESDAY CONTINUES TO BE THE EXTREMELY LOW HUMIDITY... DRY
FUELS...AND HIGH HAINES INDEX.

NMZ110-111-113-191000-
/O.CAN.KEPZ.FW.W.0023.000000T0000Z-140519T0200Z/
/O.NEW.KEPZ.FW.A.0019.140520T1800Z-140521T0300Z/
/O.CON.KEPZ.FW.W.0024.140519T1800Z-140520T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
CAPITAN AND SACRAMENTO MOUNTAINS-
759 PM MDT SUN MAY 18 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
110...111 AND 113...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 110...111 AND 113...
...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW
HUMIDITY FOR FIRE WEATHER ZONES 110...111 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY
AFTERNOON THROUGH TUESDAY EVENING. THE RED FLAG WARNING FOR 
SUNDAY HAS BEEN CANCELLED.

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
MONDAY DUE TO STRONG WINDS AND EXTREMELY LOW HUMIDITY...

* AREA AFFECTED: ALL OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO 
  INCLUDING FIRE WEATHER ZONES 110...111...112...AND 113. THIS 
  INCLUDES THE GILA AND LINCOLN NATIONAL FORESTS. 

* TIMING: MONDAY FROM NOON TO 9 PM MDT.

* HUMIDITY: MINIMUM RH 3 TO 7 PERCENT.

* RH RECOVERY: VERY POOR SUNDAY NIGHT INTO MONDAY MORNING WITH 
  MAX RH RANGING FROM 8 TO 14 PERCENT.

* HAINES INDEX: 5 TO 6.

* WIND: WEST-SOUTHWEST AROUND 20 MPH AT THE 20-FOOT LEVEL WITH 
  GUSTS TO 30 MPH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ112-191000-
/O.NEW.KEPZ.FW.A.0019.140520T1800Z-140521T0300Z/
/O.CON.KEPZ.FW.W.0024.140519T1800Z-140520T0300Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
759 PM MDT SUN MAY 18 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE
112...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONE 112...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY
AFTERNOON THROUGH TUESDAY EVENING. 

* AREA AFFECTED: ALL OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO 
  INCLUDING FIRE WEATHER ZONES 110...111...112...AND 113. THIS 
  INCLUDES THE GILA AND LINCOLN NATIONAL FORESTS. WINDS SHOULD
  REMAIN BELOW CRITICAL THRESHOLDS OVER TEXAS ZONES 055-056...
  HENCE THESE ZONES WERE NOT INCLUDED.

* TIMING: TUESDAY FROM NOON TO 9 PM MDT.

* HUMIDITY: MINIMUM RH 5 TO 12 PERCENT.

* RH RECOVERY: POOR MONDAY NIGHT INTO TUESDAY MORNING WITH MAX RH
  RANGING FROM 14 TO 25 PERCENT.

* HAINES INDEX: 5 TO 6.

* WIND: WEST-SOUTHWEST AROUND 20 MPH AT THE 20-FOOT LEVEL WITH 
  GUSTS TO 30 MPH.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 18, 5:37 AM MDT, 1 hour 42 minutes earlier.

Area forecast discussion, May 18, 5:37 AM MDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
537 AM MDT SUN MAY 18 2014

.SYNOPSIS...
OUR VERY WARM TEMPERATURES WILL CONTINUE TODAY AND MONDAY AND WE
WILL SEE A RETURN OF BREEZY TO WINDY AFTERNOON CONDITIONS. FOR THE
MIDDLE PART OF THE COMING WEEK WE WILL CONTINUE TO SEE SLIGHTLY
ABOVE NORMAL HIGH TEMPERATURES. BY THE END OF THE WEEK AND INTO
THE COMING HOLIDAY WEEKEND...WE WILL SEE A RETURN OF CLOUDS AND A
SLIGHT CHANCE FOR THUNDERSTORMS.

&&

.DISCUSSION...
WE HAVE A PERIOD OF SUNNY AND VERY WARM CONDITIONS WITH BREEZY TO
WINDY AFTERNOONS COMING UP. LOOKING AT THE FORECAST MAP WE SEE THE
UPPER LEVEL RIDGE THAT HAS BROUGHT US OUR DRY AND VERY WARM
WEATHER IS QUICKLY MOVING OFF TO THE EAST. IN ITS PLACE INITIALLY
WILL BE A WARM ZONAL FLOW BUT THIS WILL QUICKLY TRANSITION TO A
SOUTHWEST FLOW BY THIS EVENING. THE ZONAL/SOUTHWEST FLOW WILL HELP
GET THE WIND MACHINE GOING. WE WILL SEE BREEZY AFTERNOON WINDS
TODAY AND WINDY CONDITIONS FOR BOTH MONDAY AND TUESDAY. RIGHT NOW
THE WINDS WILL BE NOTICEABLE ON MONDAY AND TUESDAY...BUT THEY
SHOULD NOT REACH ADVISORY LEVELS...BUT THEY WILL BE ENOUGH TO
CAUSE PROBLEMS FOR THE FIRE WEATHER FOLKS.

BY WEDNESDAY AN UPPER LEVEL STORM SYSTEM WILL BE DROPPING INTO
WESTERN ARIZONA. ALL THE EXTENDED MODELS ARE INITIALLY HANDLING
THIS LOW VERY SIMILARLY. ALL THE EXTENDED MODELS DROP THE LOW INTO
ARIZONA AND THEN STALL IT THERE FOR SEVERAL DAYS. THE MODELS ALL
SEEM TO HANDLE THE PRECIPITATION ASSOCIATE WITH THE LOW A LITTLE
DIFFERENTLY. THE DGEX MODEL IS BY FAR THE MOST BULLISH ON RAINFALL.
THE GFS AND ECMWF INITIALLY KEEP THE RAIN CHANCES JUST TO THE EAST
OF THE AREA ON FRIDAY...BUT THEN THEY BOTH SPREAD A CHANCE FOR
PRECIPITATION ACROSS THE AREA FOR SATURDAY AND SUNDAY. LOOKS LIKE
OUR RAIN CHANCES MAY CONTINUE INTO MEMORIAL DAY ITSELF ON MONDAY.
FOR NOW I'VE INSERTED A SLIGHT CHANCE FOR RAIN FOR THE EASTERN
AREAS ON FRIDAY NIGHT AND THEN FOR THE ENTIRE AREA FOR SATURDAY
AND SUNDAY. MY CONFIDENCE STILL IS NOT HIGH THAT WE WILL SEE MUCH
RAIN...BUT WITH ALL THE MODELS COMING TO A SIMILAR AGREEMENT WITH
THE TRACK...STRENGTH AND POSITION OF THE LOW MY CONFIDENCE IS
GROWING THAT WE COULD SEE SOME PRECIPITATION NEXT WEEKEND.

&&

.AVIATION...18/12Z-19/12Z
VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. CEILINGS WILL BE
GENERALLY UNLIMITED...BUT WE WILL OCCASIONALLY SEE HIGH CEILINGS
OF BKN250. SURFACE WINDS WILL BE ON THE INCREASE AND WE WILL SEE
BREEZY AFTERNOON WINDS OF 25012G22KT.

&&

.FIRE WEATHER...
TODAY STARTS AN ACTIVE THREE DAY PERIOD FOR FIRE WEATHER. TODAY
THROUGH AT LEAST TUESDAY WE WILL SEE VERY VERY LOW MIN RH'S...WITH
SINGLE DIGIT READINGS COMMON ACROSS ALL OF THE AREA. IN ADDITION
EACH DAY WILL SEE POOR RH RECOVERIES EACH MORNING. WINDS WILL COME
RIGHT UP TO RED FLAG CONDITIONS THIS AFTERNOON. BUT ON MONDAY AND
PROBABLY TUESDAY WE WILL SEE WINDS CROSS INTO RED FLAG TERRITORY.
RED FLAG WARNINGS MIGHT BE POSSIBLE THIS AFTERNOON...BUT WILL BE
MORE LIKELY ON MONDAY AND MAYBE TUESDAY. FOR THE MIDDLE PART OF
NEXT WEEK WE WILL SEE LESS WIND...BUT STILL VERY DRY CONDITIONS.
FOR FRIDAY AND INTO THE WEEKEND WE WILL SEE AN UPPER LEVEL STORM
SYSTEM BRING A SLIGHT CHANCE OF RAIN TO THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 97  69  95  67  93 /   0   0   0   0   0
SIERRA BLANCA           94  63  94  61  92 /   0   0   0   0   0
LAS CRUCES              96  63  92  61  90 /   0   0   0   0   0
ALAMOGORDO              93  60  92  59  88 /   0   0   0   0   0
CLOUDCROFT              72  49  69  50  68 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   93  63  90  62  89 /   0   0   0   0   0
SILVER CITY             86  54  83  51  82 /   0   0   0   0   0
DEMING                  94  56  91  55  89 /   0   0   0   0   0
LORDSBURG               92  57  88  54  87 /   0   0   0   0   0
WEST EL PASO METRO      96  66  93  65  91 /   0   0   0   0   0
DELL CITY               93  58  93  56  90 /   0   0   0   0   0
FORT HANCOCK           102  66 101  65  97 /   0   0   0   0   0
LOMA LINDA              89  61  87  60  85 /   0   0   0   0   0
FABENS                  97  65  96  62  94 /   0   0   0   0   0
SANTA TERESA            95  63  93  61  91 /   0   0   0   0   0
WHITE SANDS HQ          94  69  91  68  90 /   0   0   0   0   0
JORNADA RANGE           94  53  90  51  89 /   0   0   0   0   0
HATCH                   95  59  91  56  88 /   0   0   0   0   0
COLUMBUS                93  62  91  59  88 /   0   0   0   0   0
OROGRANDE               95  61  93  58  90 /   0   0   0   0   0
MAYHILL                 80  55  79  55  77 /   0   0   0   0   0
MESCALERO               83  52  79  51  79 /   0   0   0   0   0
TIMBERON                80  50  77  48  74 /   0   0   0   0   0
WINSTON                 83  55  80  53  79 /   0   0   0   0   0
HILLSBORO               88  62  85  60  85 /   0   0   0   0   0
SPACEPORT               92  60  88  57  89 /   0   0   0   0   0
LAKE ROBERTS            84  48  81  45  83 /   0   0   0   0   0
HURLEY                  87  54  84  51  83 /   0   0   0   0   0
CLIFF                   92  53  90  50  87 /   0   0   0   0   0
MULE CREEK              88  42  85  39  81 /   0   0   0   0   0
FAYWOOD                 86  57  83  53  83 /   0   0   0   0   0
ANIMAS                  93  59  90  60  87 /   0   0   0   0   0
HACHITA                 93  59  90  57  88 /   0   0   0   0   0
ANTELOPE WELLS          94  60  91  59  89 /   0   0   0   0   0
CLOVERDALE              90  55  86  54  83 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR NMZ110>113.

TX...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR TXZ055-056.

&&

BRICE
Hazardous weather outlook, May 18, 6:01 AM MDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
601 AM MDT SUN MAY 18 2014

NMZ401>417-TXZ418>424-191215-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
601 AM MDT SUN MAY 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WE WILL SEE BREEZY
AFTERNOON WINDS OF 15 TO 25 MPH

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WE WILL SEE STRONGER WINDS ON MONDAY AND TUESDAY...BUT RIGHT NOW
IT DOES NOT LOOK LIKE THEY WILL BE TO STRONG. BY NEXT FRIDAY AND
SATURDAY WE WILL SEE A SLIGHT CHANCE FOR RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:19 AM MDTRed Flag WarningEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more35 hr

Nearby

Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.